Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 8, NWS Cleveland, OH

February 28, 201126 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this areal flood warning at Feb 28, 2011, 10:18 AM EST for 26 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 50 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 10:18 AM EST (15:18 UTC)
Expired
Mar 2, 2011, 12:00 PM EST
In force
50 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None
All 28 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 9:10 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 28, 9:10 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
910 AM EST MON FEB 28 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE OVER
THE OHIO VALLEY/LOWER GREAT LAKES BY TUESDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONT NOW SOUTH OF THE AREA TAKING TSRA AND HEAVY RAIN WITH IT.
TEMPS IN THE 30S ACROSS THE ENTIRE FORECAST AND WILL HAVE FALLING
TEMPERATURES THROUGH THE DAY. COULD SEE A LITTLE SNOW NE OH/NW PA
THIS AFTERNOON AS 850 TEMPS DIP TO MINUS 10C.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
RATHER QUIET WEATHER FOR THE SHORT TERM THROUGH MID WEEK. MODELS
CONTINUE MOVING LARGE HIGH ACROSS THE AREA ON TUESDAY. WEAK FRONT
SWINGS ACROSS GREAT LAKES WEDNESDAY...BUT AIR IS SO DRY JUST WENT
WITH FLURRIES OVER NE OH AND NW PA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
NO CHANGE FROM PREVIOUS...
THE LONG TERM FORECAST BEGINS THURSDAY WITH HIGH PRESSURE MOVING
EAST OF THE AREA WITH FAIR WEATHER. THEN CHANCE OF SHOWERS ON FRIDAY
AS A COLD FRONT APPROACHES FROM THE WEST. 12Z GFS RUN IS MORE
PROGRESSIVE IN BRINGING THIS FRONT THROUGH WHILE THE 12Z ECMWF IS
SLOWER. BOTH SHOW LOW MOVING UP ALONG THE FRONT BUT ARE QUITE
DIFFERENT ON TIMING. OVERALL WENT CLOSER TO THE GFS SOLUTION BEING
MORE PROGRESSIVE WITH ITS UPPER LEVELS FEATURES WHERE AS ECMWF
SEEMED TO DEEPEN THE TROUGH IN THE EASTERN STATES TOO MUCH. CHANCE
RAIN SHOWERS SATURDAY THEN DRY SUNDAY WITH THE FRONT BEING OFF TO
THE EAST.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
PLENTY OF IFR TO GO AROUND INCLUDING GROUND FOG AT MANY LOCATIONS.
THUNDERSTORMS SOUTHEAST OF THE AREA. PRECIP TO EXIT BY
MIDDAY...POSSIBLY MIXING WITH WET SNOW BEFORE ENDING. WINDS TO
COME AROUND TO THE NORTHWEST AND GUST NEAR 25KTS. WINDS BECOME
LIGHT AND VARIABLE OVERNIGHT AND THERE IS THE RISK OF DENSE FOG
WITH ALL OF THE GROUND MOISTURE.

OUTLOOK...NON-VFR IN BR/FG TUESDAY MORNING.

&&

.MARINE...
NO CHANGE FROM PREVIOUS...
LAKE REMAINS MOSTLY ICE COVERED.  EXPECT NO HEADLINES THROUGH THE
FORECAST PERIOD.  LIGHT SOUTH TO SOUTHEAST WILL INCREASE TO 15 TO 20
KNOTS OR SO FROM THE SOUTHWEST EARLY MONDAY BEFORE TURNING NORTHWEST
WITH THE PASSAGE OF A COLD FRONT AND INCREASING TO 15 TO 25 KNOTS.
TUESDAY WINDS BACK TO SOUTHWEST AND HIGH PRESSURE SLIDES ACROSS THE
AREA. WEDNESDAY WINDS WILL SHIFT BACK TO THE NORTHWEST AFTER PASSAGE
OF ANOTHER COLD FRONT EARLY IN THE DAY...GRADUALLY TURNING TO THE SE
THURSDAY AS HIGH MOVES EAST AND TO THE SOUTH AND SOUTHWEST FRIDAY AS
ANOTHER LOW PRESSURE AND COLD FRONT APPROACH.

&&

.HYDROLOGY...
MODERATE TO HEAVY RAIN AND THUNDERSTORMS COMBINED WITH SNOW MELT
WILL LIKELY RESULT IN FLOODING ACROSS THE AREA. QPF WILL LIKELY
RANGE FROM .75 TO 1.5 INCHES OF RAIN WITH ADDITIONAL CONTRIBUTION
FROM SNOW MELT. THIS WILL LIKELY PRODUCE FAIRLY WIDESPREAD MINOR
FLOODING PROBLEMS TO FLOOD PRONE AREAS. WITH ELEVATED STREAM
LEVELS ALREADY...RIVER/STREAM RISES WILL OCCUR AND THE AREA WILL
BE VULNERABLE TO RIVER FLOODING. THE SIGNIFICANCE OF THE FLOODING
WILL COME DOWN TO THE DETAILS ON WHERE THE HEAVIEST RAINFALL FALLS
AND THE SNOW PACK CONTRIBUTION. THE FLOOD POTENTIAL IS HIGH AND
SOME SIGNIFICANT FLOODING IS POSSIBLE. IN ADDITION...THUNDERSTORMS
MAY POSE A RISK FOR LOCALIZED RAPID FLOODING. A FLOOD WATCH
REMAINS IN EFFECT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...DJB
SHORT TERM...TK
LONG TERM...RANDEL
AVIATION...OUDEMAN
MARINE...RANDEL
HYDROLOGY...
Hazardous weather outlook, Feb 28, 5:23 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
523 AM EST MON FEB 28 2011

OHZ003-006>014-017>023-027>031-033-036-089-PAZ001>003-011030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MAHONING-MARION-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
523 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ032-037-038-047-011030-
STARK-MORROW-HOLMES-KNOX-
523 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-011030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
523 AM EST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:43 AM ESTAreal Flood WarningCLECrawford, Hancock, Lucas, Marion, Morrow, Ottawa and 4 more12 hr
Feb 28, 12:51 AM ESTAreal Flood WarningCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina and 3 more12 hr
Feb 28, 1:54 AM ESTAreal Flood WarningCLEAshtabula, Geauga, Lake, Portage, Trumbull12 hr
Feb 28, 3:30 AM ESTTornado WarningCLEMarion45 min
Feb 28, 4:12 AM ESTFlash Flood WarningCLEAshland, Crawford, Holmes, Knox, Marion, Morrow and 2 more6 hr
Feb 28, 4:31 AM ESTRiver Flood WarningCLEMarion3 days
Feb 28, 4:41 AM ESTRiver Flood WarningCLEHancock35 hr
Feb 28, 4:45 AM ESTRiver Flood WarningCLEHancock65 hr
Feb 28, 4:48 AM ESTRiver Flood WarningCLELorain60 hr
Feb 28, 5:08 AM ESTFlash Flood WarningCLEHolmes, Knox, Mahoning, Stark6 hr
Feb 28, 5:20 AM ESTRiver Flood WarningCLECuyahoga35 hr
Feb 28, 5:37 AM ESTRiver Flood WarningCLEStark22 hr
Feb 28, 5:47 AM ESTFlash Flood WarningCLEKnox5 hr
Feb 28, 5:47 AM ESTRiver Flood WarningCLELake21 hr
Feb 28, 5:47 AM ESTRiver Flood WarningCLELake3 days
Feb 28, 5:55 AM ESTRiver Flood WarningCLECuyahoga, Geauga, Portage, Summit41 hr
Feb 28, 6:12 AM ESTRiver Flood WarningCLEErie, Huron34 hr
Feb 28, 6:14 AM ESTRiver Flood WarningCLEMarion13 days
Feb 28, 6:25 AM ESTRiver Flood WarningCLEHolmes, Wayne17 days
Feb 28, 6:31 AM ESTRiver Flood WarningCLEMahoning59 hr
Feb 28, 9:20 AM ESTRiver Flood WarningCLESandusky, Seneca6 days
Feb 28, 9:20 AM ESTRiver Flood WarningCLESandusky4 days
Feb 28, 9:22 AM ESTRiver Flood WarningCLELucas, Wood7 days
Feb 28, 9:30 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood3 days
Feb 28, 9:32 AM ESTRiver Flood WarningCLELucas, Wood9 days
Feb 28, 10:12 AM ESTFlash Flood WarningCLECuyahoga, Lake58 min
Feb 28, 11:16 AM ESTAreal Flood WarningCLECuyahoga, Lake33 hr
Feb 28, 11:56 AM ESTRiver Flood WarningCLETrumbull42 hr
Feb 28, 11:56 AM ESTRiver Flood WarningCLETrumbull42 hr
Feb 28, 1:01 PM ESTRiver Flood WarningCLEErie, Lorain2 hr

Nearby

Areal Flood Warnings in Ohio, 2011Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.